Missouri, 2002

Hail in Missouri, May 12, 2002

May 12, 2002 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 12, 12:01 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, May 12, 12:01 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 PM CDT SUN MAY 12 2002

LOOKS LIKE ANOTHER BUSY EVENING/NITE COMING ACROSS CWA.  SGF RADAR
SHOWING FAIRLY STRONG TSRA OVER SE KS ATTM...BEHIND THE COLD FRONT.
WAITING FOR SVR TSRA BOX TO COME OUT ANY MINUTE.

CLOUDS COVERS ALL CWA WHICH HAS KEPT TEMPERATURES IN THE LOW 70S TO
MID 60S BEHIND THE FRONT. MAIN PROBLEM IS WHAT TO DO WITH FFA. WILL
KEEP CURRENT THINKING AS PREVIOUS SHIFT AND TRIM OFF THE NWRN ZONES
OF CWA AND PUT A LIKELY POP...BASED ON MESO ETA QPF FIELDS.  WILL
KEEP THE FFA FOR REST OF CWA FOR TONIGHT.  LOOKS LIKE EARLY MORNING
HOURS MOST OF THE UPPER SUPPORT (5H TROF) IS PUSHING EAST OF CWA.

WILL GO WITH BLEND OF ETA/MAV FOR TEMPERATURES.  NICE/MILD/DRY
WEATHER FOR THE REST OF THE FORECAST.

ANOTHER 5H TROF WILL BEGIN TO AFFECT CWA BY END OF NEXT WEEK...MADE
ONLY MINOR CHANGES TO CURRENT EXTENDED.

WILL SEND UPDATED AFD AFTER DETERMINE FFA GOES AND UPDATE ZONES FOR
NEW SVR WEATHER BOX.

SS

In the hours before

Local storm report, May 12, 1:28 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 PM CDT SUN MAY 12 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0136 PM    8 W PITTSBURG             KS   1 INCH HAIL
05/12/02   CRAWFORD                       REPORTED BY PUBLIC.
Local storm report, May 12, 1:39 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 PM CDT SUN MAY 12 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0235 PM    JERICO SPGS               MO   1 INCH HAIL
05/12/02   CEDAR                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 12, 2:22 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 PM CDT SUN MAY 12 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0119 PM    WEST MINERAL              KS   1 INCH HAIL
05/12/02   CHEROKEE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0318 PM    ELDRIDGE                  MO   1.75 INCH HAIL
05/12/02   LACLEDE                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, May 12, 2:22 PM CST, 45 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-122245-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 PM CDT SUN MAY 12 2002

...SEVERE THUNDERSTORM WATCH UNTIL 7 PM CDT FOR PORTIONS OF
SOUTHWEST AND CENTRAL MISSOURI...

...FLOOD WATCH FOR PORTIONS OF SOUTHWEST...CENTRAL AND SOUTH CENTRAL
MISSOURI TONIGHT...

* HAZARDOUS WEATHER THREAT(S)...

  HEAVY RAIN AND LARGE HAIL.

* THREAT AREAS AND TIMING...

  BEST THREAT OF SEVERE WEATHER AND HEAVY RAIN WILL BE ALONG AND
  SOUTH OF INTERSTATE 44 FROM 4 PM THIS AFTERNOON TO 4 AM MONDAY
  MORNING.

* DISCUSSION...

  A COLD FRONT AND STRONG UPPER LEVEL STORM WILL PUSH ACROSS THE
  AREA TONIGHT...BRINGING ANOTHER ROUND OF MAINLY HEAVY RAIN.  THE
  HEAVY RAIN THAT FELL A FEW DAYS AGO HAS SATURATED THE GROUND...AND
  IT WILL NOT TAKE MUCH RAIN TO CREATE LOCALIZED FLOODING.
  LOCATIONS OF INTERSTATE 44 CAN EXPECT BETWEEN ONE HALF TO ONE
  INCH OF RAIN...WHILE SOUTH OF INTERSTATE 44...TWO TO THREE
  INCHES ARE POSSIBLE.

* SPOTTER ACTIVATION OUTLOOK...

  SPOTTER ACTIVATION SHOULD MONITOR THE LATEST WEATHER STATEMENTS FOR
  POSSIBLE ACTIVATION TONIGHT.

* EXTENDED OUTLOOK...

  MORE RAIN IS EXPECTED BY LATE THURSDAY THROUGH SATURDAY.

SS

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
Local storm report, May 12, 3:01 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 PM CDT SUN MAY 12 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0355 PM    BOLIVAR                   MO   FLOOD
05/12/02   POLK                           FLOODING OF CITY
                                          STREETS IN BOLIVAR AND
                                          HURON. REPORTED BY
                                          EMERGENCY MANAGEMENT.
Local storm report, May 12, 3:07 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 PM CDT SUN MAY 12 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0407 PM    SWEDEBORG                 MO   .75 INCH HAIL
05/12/02   PULASKI                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pulaski

When
May 12, 3:07 PM CST
Where
Pulaski County, Swedeborg
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.917, -92.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294233.